Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 122, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 19, 2019, 6:14 AM CDT for Kinney County, Maverick County, Zavala County, Texas. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2019, 6:14 AM CDT (11:14 UTC)
- Expired
- May 19, 2019, 7:30 AM CDT
- In force
- 76 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kinney County, TX, Maverick County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 34 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 11.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:14 AM CDT, 2 hours earlier.
Area forecast discussion, May 19, 4:14 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 414 AM CDT Sun May 19 2019 .SHORT TERM (Today through Monday)... Early morning surface analysis revealed the dryline had retreated to a Mineral Wells to Rocksprings to Langtry line. With the KDFX VAD wind profiler showing south to southeast winds around 20 knots through 3kft AGL and nocturnal cooling of air north of this boundary, current expectations are for the dryline to nudge a bit farther to the north through the remainder of the pre-dawn hours. South of the dry line, dewpoints surging into the mid to upper 70s have resulted in patchy fog development across most of South Central Texas. Deep moist convergence within the vicinity of the dryline is allowing for thunderstorm development occur across Kinney and Val Verde Counties early this morning. SPC Mesoanalysis for this area shows some very high SBCAPE values in the 4000-5000 J/kg range as well as some modest mid-level cold air advection associated with the passage of the large trough over the Central Plains. Both of these factors, combined with effective bulk shear in excess of 40 knots, will result in a risk for an isolated severe thunderstorm or two for areas along the Rio Grande early this morning. One such thunderstorm was currently ongoing as of this writing just southeast of Del Rio. Large hail appears to be the main threat, but a damaging wind threat also cannot be ruled out. Farther east, patchy fog is expected to lift mid to late morning with onset of daytime heating. After a warm start this morning with several locations again possibly tying or setting record high minimum temperatures today (more information in the climate section below), convergence along the dryline may allow for a secondary round of thunderstorms to develop across Val Verde County this afternoon. The rest of the region is expected to remain dry today with highs in the upper 80s to mid 90s under partly cloudy skies. Southeast flow persisting across the region tonight and associated warm air advection may allow for a few streamer showers to develop for areas roughly east of Highway 281 by sunrise Monday with another round of patchy fog possible. Best chances for this fog appear to be across the Coastal Plains and into the Interstate 25 corridor where winds are forecast to be lighter. Very warm overnight lows in the low to mid 70s are expected again tonight. On Monday, a closed low off the California coast early this morning swings into the Four Corners region and amplifies the southwest flow aloft over the Southern Plains. Height falls associated with this system are four standard deviations below normal for this time of year and this will only help to induce rapid lee cyclogenesis along the Front Range of the Rockies. While the overall trajectory of this system places the best dynamics over portions of the Texas Panhandle, Oklahoma, and Kansas, the strength of this system will result in increasing winds across South Central Texas during the day on Monday with winds increasing into the 15-25 MPH range across central and eastern portions of the region and 20-30 MPH along the Rio Grande. This will also allow for a few streamer showers to linger during the day across much of the region with an isolated thunderstorm or two possible along the dryline in Val Verde County during the afternoon. Highs on Monday are forecast to range from the mid 80s across the Hill Country to upper 90s in the Rio Grande Plains. && .LONG TERM (Monday Night through Saturday)... By Monday night, the closed low becomes an open wave as it swings into Colorado and pushes the dryline eastward. This may allow for another broken line of showers and thunderstorms to develop and push into the region late Monday night and Tuesday morning, with streamer showers developing ahead of the line Monday night. As we saw this weekend, the strength of the cap will play a big role in how far south these storms will be able to extend and presently expect best rain chances to materialize for areas of north Interstate 10. Given the wind energy associated with this system, a strong wind gust or two may be possible with these storms. Expect this system to push east of the region by Tuesday evening. Generally dry conditions are expected through the remainder of the forecast as upper ridging spreads into the region with temperatures near to above normal as a result. && .CLIMATE... Above normal overnight temperatures are forecast to continue for the next few days across South Central Texas and many locations may tie or set new record high minimum temperatures. The record high minimum temperatures for May 19 and May 20 for the four South Central Texas climate sites are listed below. MAY 19 RECORD HIGH MINIMUM TEMPERATURES LOCATION RECORD HI MIN YEAR Austin Bergstrom 76 1960 Austin Camp Mabry 77 1902 San Antonio 76 2017 Del Rio 76 2013 MAY 20 RECORD HIGH MINIMUM TEMPERATURES LOCATION RECORD HI MIN YEAR Austin Bergstrom 75 2010 Austin Camp Mabry 76 1902 San Antonio 77 1989 Del Rio 76 1939 && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 92 74 89 74 86 / 10 10 10 30 60 Austin Bergstrom Intl Airport 92 74 89 74 87 / 10 10 10 30 60 New Braunfels Muni Airport 93 74 91 74 89 / 10 10 10 30 60 Burnet Muni Airport 91 72 87 69 86 / - 10 10 40 60 Del Rio Intl Airport 95 75 96 72 93 / 20 10 20 20 0 Georgetown Muni Airport 92 73 88 73 85 / 10 10 10 30 60 Hondo Muni Airport 94 76 94 73 92 / 10 10 10 30 30 San Marcos Muni Airport 92 74 89 73 88 / 10 10 10 40 60 La Grange - Fayette Regional 92 77 91 76 88 / 10 10 10 20 50 San Antonio Intl Airport 93 75 90 75 90 / 10 10 10 30 50 Stinson Muni Airport 94 76 92 76 92 / 10 10 10 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Treadway Short-Term/Long-Term/Climate...Huffman
Hazardous weather outlook, May 19, 4:43 AM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 443 AM CDT Sun May 19 2019 TXZ171>173-183>194-202>209-217>225-228-200945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 443 AM CDT Sun May 19 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A few strong to severe thunderstorms will be possible along the Rio Grande today. Thunderstorms will be capable of large hail and damaging winds. Locally heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday night and Tuesday for areas generally along and north of Interstate 10. A strong to severe storm will be possible during this time, along with locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 19, 5:17 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
517 AM CDT Sun May 19 2019
TXZ183-202-191115-
Kinney TX-Val Verde TX-
517 AM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY AND SOUTHEASTERN
VAL VERDE COUNTIES UNTIL 615 AM CDT...
At 517 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake View, or 7 miles north of Del Rio, moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Del Rio, Lake View, Amistad Village, Amistad Recreation Area -
Governors Landing, Amistad Recreation Area - Diablo East, Amistad
Recreation Area - Black Brush Point, Amanda, Laughlin AFB, Amistad
Recreation Area - Long Point, Val Verde Park, Standart, Cienegas
Terrace, Amistad Recreation Area - San Pedro Canyon, Kickapoo Cavern
State Park, Amistad Recreation Area - 277 North Campground and
Amistad Recreation Area - 277 South Boat Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2962 10092 2962 10035 2919 10051 2931 10091
2935 10095 2937 10101 2944 10106
TIME...MOT...LOC 1017Z 270DEG 13KT 2946 10093
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:55 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 39 min |
| May 19, 4:21 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 54 min |
| May 19, 4:30 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 45 min |
| May 19, 4:43 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 3 hr |
| May 19, 5:12 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 63 min |
| May 19, 5:17 AM CDT | Special Weather Statement | EWX | Kinney | 58 min |
| May 19, 6:28 AM CDT | Special Weather Statement | EWX | Maverick | 62 min |
| May 19, 6:45 AM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| May 19, 6:50 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 40 min |
| May 19, 7:30 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 60 min |
| May 19, 8:31 AM CDT | Areal Flood Advisory | EWX | Maverick | 119 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.